MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT

LEMAITRE VASCULAR, INC. PRUITT F3 CAROTID SHUNT
Catalog Number 2013-10M
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/09/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the stopcock of the device was unable to be closed.However, after the product was received and inspection on 26 march 2024, it was found that the device leaked at the stopcock joint which prevented the balloon from properly staying inflated.We are unable to determine if the issue was due to a manufacturing error or resulting from improper handling of the device.It is possible the balloon was deformed as a result of over-inflation or inflating the balloon too rapidly.As the ifu states: slowly inflate the blue common carotid artery balloon with up to 1.5 ml of sterile saline.Do not inflate the internal carotid balloon to any greater volume than is necessary to obstruct blood flow for the internal carotid artery.We have conducted a lot history review and did not find any issues noted in the manufacturing or packaging process that could be related to this issue.All qc tests passed their requirements.
 
Event or Problem Description
Based on the initial information, it was reported that the stopcock of the device was unable to be closed.However, after the product was received and inspection on (b)(6) 2024, it was found that the device leaked at the stopcock joint which prevented the balloon from properly staying inflated.As a result, this incident was reassessed to be a reportable event.
 
Additional Manufacturer Narrative
It was reported that the stopcock of the device was unable to be closed.However, after the product was received and inspected, it was found that the device leaked at the stopcock joint which prevented the balloon from properly staying inflated.Previous investigation into this issue has confirmed the root cause of the malfunction to be a manufacturing operator error, not enough glue was applied on the stopcock joint during the assembly process.Due to reports of similar issues, the product design is being reviewed through dhf0155 to address this issue.The lot history record for the product was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.We have not received any similar complaints related to this lot number.
 
Event or Problem Description
Based on the initial information, it was reported that the stopcock of the device was unable to be closed.However, after the product was received and inspection on 26 march 2024, it was found that the device leaked at the stopcock joint which prevented the balloon from properly staying inflated.As a result, this incident was reassessed to be a reportable event.Note: sending follow up due to incorrect information was accidentally entered in section h11.The write up contained data from another claim.

Brand Name
PRUITT F3 CAROTID SHUNT
Common Device Name
CAROTID SHUNT
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC
63 second ave
burlington MA 01803
Manufacturer Contact
peter song
63 second ave
burlington, MA 01803
7814251683
MDR Report Key18982812
Report Number1220948-2024-00081
Device Sequence Number20890988
Product Code MJN
UDI-Device Identifier00840663101252
UDI-Public(01)00840663101252
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K182916
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2007
Device Catalogue Number2013-10M
Device Lot NumberPFT1016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/26/2024
Supplement Date Received by Manufacturer03/26/2024
Initial Report FDA Received Date03/26/2024
Supplement Report FDA Received Date03/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown